MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The physician reported a hakim valve (id 823162) was implanted via ventriculoatrial (va) shunt on an unknown date with an unknown setting.The valve was used with a ventricular catheter (id 823041), and no issue was reported with the catheter.Cerebrospinal fluid overdrainage occurred, and the patient developed slit ventricle syndrome.The pressure setting was 80mmh2o at that time.The patient was hospitalized, and the setting was changed to 100mmh2o.Due to the recurrence of hydrocephalus, the pressure setting was changed to 90mmh2o.The patient¿s condition stabilized, so he/she was discharged.Then, the patient was hospitalized again due to the recurrence of hydrocephalus.The patient¿s condition improved without changing the pressure setting.The doctor assumed that the device was having pressure setting alteration issues.The device was explanted and replaced with a new device on (b)(6) 2025.Based on the information provided, it is unknown if the patient presented signs and symptoms due to slit ventricle syndrome.It is also unknown if the catheter was removed or replaced.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the lot 3926176 conformed to the specifications when released to stock.Failure analysis -the position of the cam when valve was received was on setting 140 mmh2o.The valve was visually inspected; no defect was noted.The valve was visually inspected; no defect was noted.The valve passed the test for occlusion, leak and reflux.The valve was not pressure tested.The valve failed the test for programming.The valve was visually inspected under microscope at appropriate magnification: biological debris were found on the motor.Traces of corrosion have been identified on stator.A visual control magnetizing engines was done; a normal polarization was noted.Root cause analysis - the root cause for the problem reported by the customer could be due to the corrosion of the mechanism linked to the accumulation of biological debris which has weakened and destroyed the mechanism.The root cause for the programming issue is due to biological debris and protein build up interfering with the valve in view of the biological debris found during the investigation.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21941519
Report Number3013886523-2025-00087
Device Sequence Number12899962
Product Code JXG
UDI-Device Identifier10886704041559
UDI-Public(01)10886704041559(17)240630(10)3926176
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823162
Device Lot Number3926176
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown